Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Acne after birth control
    avatar
    An_207946 posted:
    I made it through the teenage years relatively acne free. Of course I had the occasional zit on my face, but I was pretty lucky. I was on birth control (NuvaRing) for about 6 years before my husband and I decided to start trying to get pregnant. Since I've quit the BC, I've broken out like CRAZY! On my chin, jawline, hairline, and especially on my shoulders and across my back and chest! What the heck! I wash my face twice a day and use a clear body bar with acne fighting acids in the shower. I'm at wits end with summer coming up and all of this acne on my body. I feel like none of the daily routine suggestions are working. Should I see a dermatologist? Is there more I can do?
    Reply
     
    avatar
    David A Colbert, MD responded:
    Hi Anon,

    The etiology of acne is multifactorial and consists of the interaction between p. acne (a bacteria in the skin), hormonal stimulation of oil producing glands, keratinocyte buildup on the skin and inflammation.

    In your situation it seems that hormones are playing a larger role in producing acne (when using nuva ring acne was controlled but when discontinued it flared). Unfortunately you are limited in what medications can be used during pregnancy but if you seek the advice of a local dermatologist you can learn what is recommended/contraindicated.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Don't shave your legs before a pedicure!Expert
    Shaving the legs before going for a pedicure has been linked to an increase risk of infection from pedicure footbaths. This is because the ... More
    Was this Helpful?
    10 of 13 found this helpful

    Expert Blog

    Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

    Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.